English   español  
Por favor, use este identificador para citar o enlazar a este item: http://hdl.handle.net/10261/139265
Compartir / Impacto:
Add this article to your Mendeley library MendeleyBASE
Visualizar otros formatos: MARC | Dublin Core | RDF | ORE | MODS | METS | DIDL
Campo DC Valor Lengua/Idioma
dc.contributor.authorBou, Felix-
dc.contributor.authorRivieccio, Umberto-
dc.identifierdoi: 10.1093/jigpal/jzq041-
dc.identifierissn: 1367-0751-
dc.identifier.citationLogic Journal of the IGPL 19: 183- 216 (2011)-
dc.description.abstractBilattices, introduced by Ginsberg (1988, Comput. Intell., 265-316) as a uniform framework for inference in artificial intelligence, are algebraic structures that proved useful in many fields. In recent years, Arieli and Avron (1996, J. Logic Lang. Inform., 5, 25-63) developed a logical system based on a class of bilattice-based matrices, called logical bilattices, and provided a Gentzen-style calculus for it. This logic is essentially an expansion of the well-known Belnap-Dunn four-valued logic to the standard language of bilattices. Our aim is to study Arieli and Avron's logic from the perspective of abstract algebraic logic (AAL). We introduce a Hilbert-style axiomatization in order to investigate the properties of the algebraic models of this logic, proving that every formula can be reduced to an equivalent normal form and that our axiomatization is complete w.r.t. Arieli and Avron's semantics. In this way, we are able to classify this logic according to the criteria of AAL. We show, for instance, that it is non-protoalgebraic and non-self-extensional. We also characterize its Tarski congruence and the class of algebraic reducts of its reduced generalized models, which in the general theory of AAL is usually taken to be the algebraic counterpart of a sentential logic. This class turns out to be the variety generated by the smallest non-trivial bilattice, which is strictly contained in the class of algebraic reducts of logical bilattices. On the other hand, we prove that the class of algebraic reducts of reduced models of our logic is strictly included in the class of algebraic reducts of its reduced generalized models. Another interesting result obtained is that, as happens with some implicationless fragments of well-known logics, we can associate with our logic a Gentzen calculus which is algebraizable in the sense of Rebagliato and Verdú (1995, Algebraizable Gentzen Systems and the Deduction of Theorem for Gentzen Systems) (even if the logic itself is not algebraizable). We also prove some purely algebraic results concerning bilattices, for instance that the variety of (unbounded) distributive bilattices is generated by the smallest non-trivial bilattice. This result is based on an improvement of a theorem by Avron (1996, Math. Struct. Comput. Sci., 6, 287-299) stating that every bounded interlaced bilattice is isomorphic to a certain product of two bounded lattices. We generalize it to the case of unbounded interlaced bilattices (of which distributive bilattices are a proper subclass). © The Author 2010. Published by Oxford University Press. All rights reserved.-
dc.description.sponsorshipF.B. would like to thank Eurocores (LOMOREVI Eurocores Project FP006/FFI2008-03126-E/FILO), the Spanish Ministry of Education and Science (project MULOG2 TIN2007-68005-C04-01, including FEDER funds of the European Union) and the Catalan Government (2009SGR-1433)-
dc.publisherOxford University Press-
dc.subjectNon-protoalgebraic logic-
dc.subjectReduced model-
dc.subjectMany-valued logic-
dc.subjectAbstract algebraic logic-
dc.subjectAlgebraizable Gentzen system-
dc.titleThe logic of distributive bilattices-
dc.description.versionPeer Reviewed-
dc.contributor.funderEuropean Commission-
dc.contributor.funderMinisterio de Educación y Ciencia (España)-
dc.contributor.funderGeneralitat de Catalunya-
Aparece en las colecciones: (IIIA) Artículos
Ficheros en este ítem:
Fichero Descripción Tamaño Formato  
LJIGPL_19(1)2011_183-216.pdf526,79 kBAdobe PDFVista previa
Show simple item record

Artículos relacionados:

NOTA: Los ítems de Digital.CSIC están protegidos por copyright, con todos los derechos reservados, a menos que se indique lo contrario.